Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 40, NWS Jacksonville, FL

June 2, 2004Baker County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2004, 5:45 PM EDT for Baker County, Union County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 5:45 PM EDT (21:45 UTC)
Expired
Jun 2, 2004, 6:30 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Baker County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS52 KJAX 022145
SVRJAX
FLC003-125-022230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 630 PM EDT

* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  SOUTHWEST OF OLUSTEE...OR ABOUT 10 MILES NORTHWEST OF LAKE
  BUTLER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANDERSON AT 600 PM EDT...
  ELLERBEE AT 610 PM EDT...
  GLEN ST. MARY AT 615 PM EDT AND
  MACCLENNY AT 620 PM EDT.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3008 8218 3005 8247 3009 8248 3014 8244
          3024 8245 3025 8232 3028 8223 3030 8208
          3024 8206
$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:49 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 2, 2:49 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 2 2004

.SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM
DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS
MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS
HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL
PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING
DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE...
LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO
PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY
EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS
INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS
INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL
DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR
CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND
MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS.

.LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM
HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN
THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL
DOMINATE AGAIN.
&&

.MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A
BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS
OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE
SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH
AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING
RAPIDLY EAST ACROSS THE COASTAL WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 88 67 88 / 20 40 30 40
SSI 74 87 71 84 / 20 40 30 40
JAX 70 89 69 85 / 20 50 30 50
SGJ 72 87 71 83 / 20 50 40 50
GNV 70 90 68 87 / 20 50 30 50
OCF 70 91 69 87 / 20 40 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 2, 4:59 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT WED JUN 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
459 PM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
FORECAST AREA THROUGH THE EARLY EVENING HOURS AND MOVE EAST AROUND 25
MPH. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE THIS EVENING IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Jun 2, 3:03 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT WED JUN 2 2004

FLZ025-021945-
DUVAL FL-
303 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN AND
EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 345 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF BAYARD...OR ABOUT 3
MILES EAST OF MANDARIN...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...JACKSONVILLE BEACH...FORT CAROLINE...NEPTUNE BEACH...TALBOT
ISLAND AND MAYPORT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 4:16 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT WED JUN 2 2004

FLZ021-022100-
SUWANNEE FL-
416 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWLING PARK...OR ABOUT 10 MILES
SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE
OAK...SUWANNEE SPRINGS AND WELLBORN THROUGH 500 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 4:28 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT WED JUN 2 2004

FLZ030-031-022115-
BRADFORD FL-UNION FL-
428 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF NEW RIVER...
OR ABOUT 3 MILES EAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SAMPSON...NEW RIVER...JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH
515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 4:31 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT WED JUN 2 2004

FLZ036-022115-
ALACHUA FL-
431 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED DIME
SIZE HAIL FROM A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF
GAINESVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE
AIRPORT...GAINESVILLE...ORANGE HEIGHTS...ROCHELLE...GROVE
PARK...MELROSE AND LOCHLOOSA THROUGH 515 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 2, 5:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT WED JUN 2 2004

FLZ021-022-030-022200-
COLUMBIA FL-SUWANNEE FL-UNION FL-
515 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...SUWANNEE
AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF LIVE
OAK...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND WELLBORN...COLUMBIA...LAKE CITY...FIVE POINTS...
WATERTOWN AND LULU THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 2, 5:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT WED JUN 2 2004

FLZ037-022215-
PUTNAM FL-
537 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF MANNVILLE...OR ABOUT 5
MILES NORTHEAST OF INTERLACHEN...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE...INTERLACHEN...
HOLLISTER...FLORAHOME...CARRAWAY...PALATKA...BOSTWICK AND EAST
PALATKA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:15 AM EDTSevere Thunderstorm WarningJAXMarion45 min
Jun 2, 12:26 PM EDTSevere Thunderstorm WarningJAXFlagler49 min
Jun 2, 12:33 PM EDTSpecial Marine WarningJAX87 min
Jun 2, 1:31 PM EDTSpecial Marine WarningJAX89 min
Jun 2, 4:30 PM EDTSevere Thunderstorm WarningJAXSuwannee45 min
Jun 2, 5:32 PM EDTSevere Thunderstorm WarningJAXColumbia43 min
Jun 2, 6:23 PM EDTSpecial Marine WarningJAX67 min
Jun 2, 6:30 PM EDTSevere Thunderstorm WarningJAXAlachua45 min
Jun 2, 7:08 PM EDTSevere Thunderstorm WarningJAXDuval52 min
Jun 2, 7:27 PM EDTSpecial Marine WarningJAX93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.